Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 18, 2007, 5:15 AM MST for Gila County, Yavapai County, Arizona. It took effect at Apr 18, 2007, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2007, 5:15 AM MST (12:15 UTC)
- In effect from
- Apr 18, 2007, 12:00 PM MST
- Expired
- Apr 18, 2007, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 181215 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 515 AM MST WED APR 18 2007 AZZ108-118-137-182015- /O.UPG.KFGZ.FW.A.0003.070418T1900Z-070419T0200Z/ /O.NEW.KFGZ.FW.W.0004.070418T1900Z-070419T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 515 AM MST WED APR 18 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED DRY COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH ACROSS THE WARNING AREA...AND WILL BE ACCOMPANIED BY GUSTS FROM 40 TO 50 MPH. AS CONDITIONS DRY THROUGH THE AFTERNOON...RELATIVE HUMIDITIES LESS THAN 15 PERCENT WILL ALSO BE ANTICIPATED FOR SEVERAL HOURS. RELATIVE HUMIDITIES WILL THEN CLIMB TONIGHT AS TEMPERATURES FALL AND WINDS SLOWLY SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ KD
2 follow-up statements
000 WWUS85 KFGZ 182025 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 125 PM MST WED APR 18 2007 AZZ108-118-137-190200- /O.CON.KFGZ.FW.W.0004.000000T0000Z-070419T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 125 PM MST WED APR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED DRY COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH ACROSS THE WARNING AREA...AND WILL BE ACCOMPANIED BY GUSTS FROM 40 TO 50 MPH. AS CONDITIONS DRY THROUGH THE AFTERNOON...RELATIVE HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED FOR SEVERAL HOURS. RELATIVE HUMIDITIES WILL THEN CLIMB TONIGHT AS TEMPERATURES FALL AND WINDS SLOWLY SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 190139 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 639 PM MST WED APR 18 2007 AZZ108-118-137-190245- /O.EXP.KFGZ.FW.W.0004.000000T0000Z-070419T0200Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 639 PM MST WED APR 18 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... RELATIVE HUMIDITIES ARE SLOWLY INCREASING ACROSS THE WARNING AREA AND ARE EXPECTED TO RISE ABOVE 15 PERCENT THIS EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:30 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 18, 2:30 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 AM MST WED APR 18 2007
.SYNOPSIS...FOR TODAY...A DRY STORM SYSTEM WILL BRING STRONG
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. OVER THE
NORTHEAST CORNER OF ARIZONA WIND GUSTS AS HIGH AS 65 MPH WILL BE
POSSIBLE BY THIS AFTERNOON. YET ANOTHER STORM WILL BRING WINDY
CONDITIONS ON FRIDAY WITH A GOOD CHANCE OF SHOWERS FROM FRIDAY NIGHT
INTO SATURDAY.
&&
.DISCUSSION...A STRONG BUT DRY LOW PRESSURE SYSTEM AND COLD FRONT
WILL BRUSH NORTHERN ARIZONA TODAY. AS A RESULT...STRONG SOUTHWEST
WINDS WILL DEVELOP DURING THE DAY. THE STRONGEST WINDS WILL BE OVER
THE LITTLE COLORADO RIVER VALLEY NORTHWARD TO THE UTAH BORDER WHERE
WIND GUSTS AS HIGH AS 65 MPH CAN BE EXPECTED ALONG WITH AREAS OF
BLOWING DUST AND SAND. OVER THE REST OF NORTH AND CENTRAL
ARIZONA...AFTERNOON SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED. SEE PRODUCT PHXNPWFGZ FOR MORE DETAILS ON THIS
WIND EVENT.
TONIGHT...STRONG WINDS WILL DIMINISH A FEW HOURS AFTER SUNSET AS
NOCTURNAL COOLING SETS IN AND THE CURRENT STORM RAPIDLY HEADS TO THE
EAST. FOR THURSDAY...WARM DAYTIME HIGH TEMPERATURES AND DRY
CONDITIONS WILL PREVAIL AS A SHORTWAVE RIDGE MOVES ACROSS THE STATE.
FOR FRIDAY AND INTO NEXT WEEK...THE SAME STORY REPEATS...A SERIES OF
VIGOROUS WEATHER SYSTEMS WILL CONTINUE TO MOVE ACROSS ARIZONA. THE
NEXT IN THIS SERIES WILL HIT ON FRIDAY AND SATURDAY. EXPECT WINDY
CONDITIONS ON FRIDAY IN ADVANCE OF THE LOW AND A GOOD CHANCE OF
SHOWERS FROM FRIDAY NIGHT INTO SATURDAY. YET AGAIN...ANOTHER STORM
FOR SUNDAY INTO MONDAY. EXPECT WINDY CONDITIONS SUNDAY AFTERNOON
WITH AN INCREASING CHANCE OF SHOWERS HEADING FROM SUNDAY NIGHT INTO
MONDAY. ALAS...MILD SPRING WEATHER IS BUT A DREAM.
MCCOLLUM
&&
.AVIATION...FOR THE 12Z PACKAGE...AN APPROACHING UPPER LEVEL STORM
SYSTEM AND COLD FRONT WILL PRODUCE STRONG SOUTHWEST WINDS THAT WILL
BEGIN TO INCREASE THROUGH THIS MORNING. AFTER 18Z AND LASTING UNTIL
ABOUT SUNSET...SUSTAINED WINDS FROM 25 TO 35 KT WITH GUSTS OF 40 TO
50 KT WILL BE COMMON. AREAS OF BLOWING DUST WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS THE VALLEY AREAS OF EAST CENTRAL AND
NORTHEAST ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
KD
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING IN EFFECT TODAY FROM 10 AM UNTIL 7
MST FOR AZ ZONES 009-010-012-013-039-040...
...WIND ADVISORY REMAINS IN EFFECT TODAY FROM 6 AM MST
TO 7 PM MST FOR AZ ZONES 004>007-015...
...WIND ADVISORY REMAINS IN EFFECT TODAY FROM 10 AM MST
TO 7 PM MST FOR AZ ZONES 008-011-014-016>018-037-038...
...FIRE WX WATCH REMAINS IN EFFECT TODAY FROM NOON
UNTIL 7PM MST AZ FIRE WX ZONES 108/118/137...
&&Hazardous weather outlook, Apr 18, 4:21 AM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 421 AM MST WED APR 18 2007 AZZ004>018-037>040-190000- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- 421 AM MST WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS FROM 45 TO 65 MPH ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. THE STRONGEST WINDS WILL OCCUR OVER THE LITTLE COLORADO RIVER VALLEY NORTHWARD TO THE UTAH BORDER WHERE A HIGH WIND WARNING HAS BEEN ISSUED. A WIND ADVISORY HAS BEEN ISSUED FOR THE REMAINDER OF NORTHERN ARIZONA...SEE PRODUCT PHXNPWFGZ FOR DETAILS ON THE ADVISORY AND WARNING. AREAS OF BLOWING DUST MAY ALSO OCCUR WITH VISIBILITIES FALLING TO BELOW 1 MILE IN SOME AREAS. WIND SPEEDS ARE EXPECTED TO DECREASE A FEW HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON FRIDAY...SOUTHWEST WIND GUSTS TO 45 MPH ARE EXPECTED AS ANOTHER STORM SYSTEM APPROACHES ARIZONA. THIS SYSTEM WILL BRING A CHANCE OF RAIN AND HIGHER ELEVATIONS SNOW SHOWERS FRIDAY NIGHT AND SATURDAY. ON SUNDAY...SOUTHWEST WIND GUSTS OF AROUND 40 MPH ARE EXPECTED AS YET ANOTHER STORM SYSTEM APPROACHES ARIZONA. A CHANCE OF SHOWERS IS EXPECTED BY MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:53 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 23 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.